Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 4(1); 2006 > Article
Two Cases of Mad-Honey Poisoning with Cardiovascular Symptom
Young-Gil Ko, Kyung-Hwan Kim, Ah-Jin Kim, Dong-Wun Shin, Jun-Soek Park, Jun-Young Roh, Ji-Young Ahn
Journal of The Korean Society of Clinical Toxicology 2006;4(1):78-81
DOI: https://doi.org/
Published online: June 30, 2006
  • 92 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Emergency Medicine, Inje University Seoul Paik Hospital
2Department of Emergency Medicine, Inje University Ilsan Paik Hospital
3Department of Emergency Medicine, Inje University Ilsan Paik Hospital
4Department of Emergency Medicine, Inje University Ilsan Paik Hospital
5Department of Emergency Medicine, Inje University Ilsan Paik Hospital
6Department of Emergency Medicine, Inje University Ilsan Paik Hospital
7Department of Emergency Medicine, Inje University Seoul Paik Hospital

Mad-honey poisoning is mainly brought about by the honey imported from Napal, Turkey, Brazil and other parts of Europe. This mad honey is extracted from Ericaceae plants of Rhododendron species and contains grayanotoxins that causes poisoning. These toxic compounds exert a specific stimulatory action on membrane permeability to Na+ions in various excitable tissues and cause depolarization of cell membranes. The toxic effects of grayanotoxins contained honey are mainly cardiovascular disturbances with bradycardia, cardiac arrhythmia, hypotension. There are Other symptoms like nausea, vomiting, salivation, dizziness, weakness and loss of consciousness. The precise amount for a toxic dose is not known. In general the severity of the honey poisoning depends on the amount ingested. Two cases of mad-honey poisoning are described here. Both patients showed bradycardia and arterial hypotension after ingestion of honey which was brought from Nepal. They were recovered fully within 24 hours after administration of fluids and atropine sulphate.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology